Birth Control (Contraception) Community
Depo shot concerns..
About This Community:

This patient support community is for discussions relating to birth control and contraception and the various options in practicing birth control.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Depo shot concerns..

Hey, im 16 and ive been on the depovera shot for about 6 months now since feburary. Im having some concerns about this shot.. is anyone else having mood swings, low sex drive, bloating, head aches on and off constantly, lowwer abdominal pains ( like small cramping. ) and bleeding.. ill spot for a few days, and then ill have a light seeming period for days, and then spotting again but eventualy stops for a little while then continues, And my breast are getting bigger, but they are not hurrting or swollen just noticed them getting bigger after the deop shot.. Should i be concerned of these signs?? or are they normal, this is my first time on depo, and i dont know if it could damage someone perminatly.. answer back asap please im getting kinda worried. :s
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
iv got the same signs and iv been on it for a year, im changeing mine when its finshed i cant cope with the pain. i hope you find something to replace it or gets better
Blank
1200653_tn?1281589815
Welcome to the side effects of Depo Provera! :)  It takes A LOT of time to get used to the drug and yes, all that you're experiencing with the mood swings, lower abdominal pains, etc. are just normal side effects. Damaging to someone is a possibility. Did the doctor explain to you the side effects and what happens to your bones the longer you're on the stuff?

I was on it for 3 years and had... somewhat problems at the end. Sometimes the side effects are easily to control while other times... a little difficult.

here's the medication information for depo provera... it should have been with the box but I understand if the doctor/injection nurse picked up the bottle for you and just injected.

Here's the issue with it also: The longer you are on depo, the more calcium you will lose in your bones. My bones aged about 10 years or so while I was on it for 3 years. Your best bet: TAKE TAKE TAKE calcium tablets... or drink lots and lots of milk :) I can think of that being the only issue. Many women have been on it for very long periods of time (my cousin was on it for 9 years) They only recommend that you stay on it for 2 years or if any other birth control doesn't work for it.

It's a great birth control but has it's draw backs. Be patient with it but if you can't wait and have no relief from any of the side effects, switch to another form of BC :)
Blank
1200653_tn?1281589815
OH! forgot to post the website, here you go :)
http://media.pfizer.com/files/products/uspi_depo_provera_contraceptive.pdf
Blank
1394877_tn?1280268960
Thank you for this information, this makes me feel a little better about the side affects of the depo shot (:. and they only told me that i would get less and less periods which i have had, and spotting, but they gave me this paper to read about it.. swear it took me an hr to read one side of it, so i just stopped there.. prolly a stupid idea of me lol, But i thank you all for the info! it makes me feel better these are possiablities some women have with the depo shot <3 :)))
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Birth Control (Contraception) Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Women's Health Answerers
136956_tn?1363091289
Blank
ticked
Mississauga, ON
1699742_tn?1413767942
Blank
Katona1700s